A note on oblique water entry

M. R. Moore, S. D. Howison, J. R. Ockendon, J. M. Oliver

Research output: Contribution to journalArticlepeer-review

9 Scopus citations

Abstract

A minor error in Howison et al. (J. Eng. Math. 48:321-337, 2004) obscured the fact that the points at which the free surface turns over in the solution of the Wagner model for the oblique impact of a two-dimensional body are directly related to the turnover points in the equivalent normal impact problem. This note corrects some of the earlier results given in Howison et al. (J. Eng. Math. 48:321-337, 2004) and discusses the implications for the applicability of the Wagner model. © 2012 Springer Science+Business Media B.V.
Original languageEnglish (US)
Pages (from-to)67-74
Number of pages8
JournalJournal of Engineering Mathematics
Volume81
Issue number1
DOIs
StatePublished - Oct 2 2012
Externally publishedYes

Bibliographical note

KAUST Repository Item: Exported on 2020-10-01
Acknowledged KAUST grant number(s): KUK-C1-013-04
Acknowledgements: The authors wish to thank the reviewers for some helpful comments. This publication was based on work supported in part by award no. KUK-C1-013-04, made by King Abdullah University of Science and Technology (KAUST). M. R. M. would like to acknowledge the ESPRC for financial support via a studentship. J.R.O. was in receipt of a Leverhulme Emeritus Fellowship.
This publication acknowledges KAUST support, but has no KAUST affiliated authors.

Fingerprint Dive into the research topics of 'A note on oblique water entry'. Together they form a unique fingerprint.

Cite this